Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child has frequent severe headaches, low BP, normal eyesight, advised Ciplar. Is this safe?

good afternoon doctor, My son (10Yr) having complain of sever headache past few occasions (3-4 time in past 01year). But last saturday and sunday he had sever pain and then subsequently we took him to hospital. Since his BP was low doctor advised for admission with Iv and did some blood test and later refered to Opthal and neurologist . His eye sight is alright (ref ophthalmologist ). later the neurologist advice for a tablet; Ciplar 10mg for 21days. Could you please tell me what is this tab for and side effects if any? Are you sugesting any other investigations or medications? Subash +0000
Asked On : Sat, 15 Sep 2012
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted the symptoms and treatment received by your son.

CIPLAR (propranolol) is a beta blocker and in this case, it has been started with a presumed diagnosis of migraine.

In view of low BP, ciplar is not the best choice as it can further reduce the blood pressure.

If he has migraine, then, flunarizine or cyproheptadine would be better choices.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Tue, 1 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor